Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 150, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 21, 2019, 11:45 AM CDT for Jersey County, Macoupin County, Montgomery County, Illinois. It was in force for 60 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2019, 11:45 AM CDT (16:45 UTC)
- Expired
- Jun 21, 2019, 12:45 PM CDT
- In force
- 60 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jersey County, IL, Macoupin County, IL, Montgomery County, IL
The radar
The St Louis radar (KLSX), 87 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 12:06 PM CDT | TSTM WND DMG | 3 Nw Nilwood, IL | HARDWOOD TREE APPROXIMATELY 18 TO 24 INCHES IN DIAMETER SNAPPED AT BASE. |
| Jun 21, 12:08 PM CDT | TSTM WND DMG | Atwater, IL | MATURE PINE TREE UPROOTED. TIME ESTIMATED FROM RADAR. |
| Jun 21, 12:21 PM CDT | HAIL 0.7 | Girard, IL | REPORTED AT 115 S 6TH STREET GERARD. |
| Jun 21, 12:30 PM CDT | TSTM WND DMG | Litchfield, IL | 3.5 INCH DIAMETER TREE LIMB DOWN. |
| Jun 21, 12:37 PM CDT | HAIL 0.25 | White City, IL | SKYWARN SPOTTER REPORT. |
| Jun 21, 12:39 PM CDT | HAIL 0.25 | Raymond, IL | REPORTED AT 505 N WEST ST, RAYMOND, IL 62560. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 8:28 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
715
WUUS53 KLSX 211645
SVRLSX
ILC083-117-135-211745-
/O.NEW.KLSX.SV.W.0150.190621T1645Z-190621T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1145 AM CDT Fri Jun 21 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Macoupin County in southwestern Illinois...
Eastern Jersey County in southwestern Illinois...
Western Montgomery County in south central Illinois...
* Until 1245 PM CDT.
* At 1144 AM CDT, severe thunderstorms were located along a line
extending from near Athensville to near Jerseyville, moving east at
40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Litchfield, Carlinville, Staunton, Virden, Gillespie, Brighton,
Girard, Mount Olive, Bunker Hill, Benld, Raymond, White Oak,
Farmersville, Palmyra, Shipman, Wilsonville, Sawyerville, Mount
Clare, East Gillespie and Eagarville.
This includes Interstate 55 in Illinois between exits 41 and 63.
This also includes Beaver Dam State Park and Lake Lou Yaeger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3900 8959 3900 9033 3926 9018 3926 9015
3931 9015 3952 9003 3952 8954
TIME...MOT...LOC 1644Z 269DEG 33KT 3951 9011 3912 9028
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 5:51 AM CDT, 5 hours 54 minutes earlier.
Area forecast discussion, Jun 21, 5:51 AM CDT, 5 hours 54 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 551 AM CDT Fri Jun 21 2019 .SHORT TERM... (Through Late Tonight) Issued at 245 AM CDT Fri Jun 21 2019 An MCS over southern Nebraska and northern Kansas will move eastward into northeast MO later this morning, likely after 15Z. Although it should be gradually weakening by this time, there may still be the potential for strong wind gusts. At the same time isolated to scattered convection will develop across central and southeast MO just ahead of a warm front which will be advancing northeastward through our forecast area today. The MCS will continue to move eastward through west central IL early this afternoon with new convection likely developing along the outflow boundary extending southwest of the MCS this afternoon as the atmosphere becomes quite unstable after passage of the warm front as the surface dewpoints continue to rise. The only limiting factor for the development of additional convection this afternoon into this evening is the warm mid level temperatures as an upper level ridge develops over MO with 700 mb temperatures rising to around 12-14 degrees C. High temperatures will be warmer today, particularly across central and southeast MO. Another nocturnal MCS is possible across northeast MO and west central IL later tonight, along and north of a warm front extending from northern MO southeast into southern IL, and on the northern and eastern periphery of the mid level cap. Warmer low temperatures can be expected tonight, especially across central and southeast MO due to southerly surface winds along with relatively high surface dew points. GKS .LONG TERM... (Saturday through Thursday) Issued at 245 AM CDT Fri Jun 21 2019 Focus at the beginning of this period will be temperatures and resultant heat index values. Upper ridge builds into the region with deep SW flow over the region. Models have another round of storms tonight that linger into Sat morning, mainly across northern portions of the CWA. Exactly what happens beyond this is less certain. Convection could push the effective boundary south of the region, or potentially leave a boundary through the middle of the CWA. Any convective debris should clear by the afternoon, but a fair amount of CU may develop during the afternoon hours. Any residual outflow boundary would likely help dewpoints pool along the boundary. Areas of more insolation should help lower dewpoints as deeper mixing occurs. In addition to the dewpoint questions are the issues with temperatures. A major factor will be any outflow boundary in addition to convection developing in the afternoon. Generally went with a temp forecast above the median value, resulting in heat index values around 100 degrees mainly through central portions of the CWA. Best chances for precip remain Sat night and Sun as an upper trof and a number of s/w approach the region. PoPs may need to be raised for Mon as well, but this will depend upon development of any surface wave with this system. Upper level flow will become more zonal through Wed before some weak ridging builds into the area. Will keep low PoPs thru the remainder of the period with enough moisture and instability for a threat of storms, but little in the way to focus convection. Expect temps to be cooler thru Tues with lower heights across the region, then warming into the upper 80s around 90 thru the end of the period as heights rise across the region. Tilly && .AVIATION... (For the 12z TAFs through 12z Saturday Morning) Issued at 515 AM CDT Fri Jun 21 2019 A line of thunderstorms across northwest MO and northeast KS may move east-southeastward into UIN and COU later this morning. Although these storms may dissipate before getting to the St Louis metro area there may still be scattered storms redeveloping this afternoon along a boundary left over from this storm complex or along a warm front shifting northeastward through our area. Low level, MVFR cloudiness may develop later this morning and this afternoon at the taf sites. Southeasterly surface winds will continue in UIN through the period, but veer around to a southerly direction by late tonight in COU and the St Louis metro area. SPECIFICS FOR KSTL: An east-southeastward moving line of thunderstorms across northwest MO and northeast KS may dissipate before getting to STL, but there may still be scattered storms redeveloping this afternoon along a boundary left over from this storm complex or along a warm front shifting northeastward through our area. Low level, MVFR cloudiness may develop by this afternoon. Southeasterly surface winds will veer around to a southerly direction by late tonight. GKS && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 86 75 92 75 / 30 30 20 30 Quincy 80 70 87 71 / 70 60 40 50 Columbia 86 73 90 71 / 30 30 20 60 Jefferson City 88 74 91 71 / 30 30 20 60 Salem 83 71 88 72 / 40 40 40 30 Farmington 85 73 90 71 / 30 20 20 30 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 21, 3:50 AM CDT, 7 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 350 AM CDT Fri Jun 21 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-220900- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 350 AM CDT Fri Jun 21 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are likely across northeast Missouri and west central Illinois with a chance of thunderstorms across central and southeast Missouri and southwest Illinois. Some storms may be severe today and this evening with the primary threat being damaging winds and large hail. Major river flooding is ongoing along parts of the Mississippi and Illinois Rivers. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms for parts of the area each day from Saturday through Thursday. Heat index values values are forecast to be around 100 Saturday afternoon over parts of central and southeast Missouri as well as southwest Illinois. Major river flooding is forecast to continue along parts of the Mississippi and Illinois Rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. GKS
In the hours before
Local storm report, Jun 21, 10:48 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1048 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 AM LIGHTNING HANNIBAL 39.71N 91.38W
06/21/2019 MARION MO 911 CALL CENTER
LARGE TREE DOWN IN HANNIBAL. TIME ESTIMATED
FROM RADAR.
&&
JPGLocal storm report, Jun 21, 10:50 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1050 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM TSTM WND DMG NEW CANTON 39.64N 91.10W
06/21/2019 PIKE IL EMERGENCY MNGR
REPORTS OF TREES AND POWER LINES DOWN IN NEW
CANTON VIA EM AND 911 CALLS.
&&
MRBLocal storm report, Jun 21, 11:00 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1100 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 AM HAIL PITTSFIELD 39.61N 90.81W
06/21/2019 E1.00 INCH PIKE IL EMERGENCY MNGR
ALSO 60MPH PLUS WINDS.
&&
JPGLocal storm report, Jun 21, 11:01 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1101 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 AM TSTM WND GST PITTSFIELD 39.61N 90.81W
06/21/2019 E60 MPH PIKE IL EMERGENCY MNGR
ALSO QUARTER SIZE HAIL.
&&
JPGLocal storm report, Jun 21, 11:40 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1140 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 AM HAIL WHITE HALL 39.44N 90.40W
06/21/2019 E0.25 INCH GREENE IL BROADCAST MEDIA
&&
JPGLocal storm report, Jun 21, 11:43 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1143 AM CDT FRI JUN 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL 2 W WINFIELD 39.00N 90.77W
06/21/2019 M0.25 INCH LINCOLN MO PUBLIC
PEA-SIZED HAIL REPORTED VIA SOCIAL MEDIA.
&&
MRBThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:39 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 66 min |
| Jun 21, 10:01 AM CDT | Tornado Warning | LSX | Adams, Pike | 44 min |
| Jun 21, 10:17 AM CDT | Tornado Warning | LSX | Pike | 28 min |
| Jun 21, 10:27 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Calhoun, Pike | 63 min |
| Jun 21, 10:35 AM CDT | Tornado Warning | LSX | Adams, Brown, Pike | 55 min |
| Jun 21, 10:39 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 51 min |
| Jun 21, 11:00 AM CDT | Severe Thunderstorm Warning | LSX | Greene, Macoupin | 60 min |
| Jun 21, 11:02 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey | 58 min |
| Jun 21, 11:22 AM CDT | Tornado Warning | LSX | Greene, Macoupin | 38 min |
| Jun 21, 11:54 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Jersey, Madison, Monroe, Saint Clair | 66 min |
| Jun 21, 12:29 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 42 min |
| Jun 21, 3:35 PM CDT | Heat Advisory | LSX | Madison, Saint Clair | 19 hr |
| Jun 21, 3:37 PM CDT | Flash Flood Watch | LSX | Adams, Bond, Brown, Calhoun, Clinton, Fayette and 9 more | 21 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.